Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Modules and rings satisfying (accr)

Author: Chin-Pi Lu
Journal: Proc. Amer. Math. Soc. 117 (1993), 5-10
MSC: Primary 13E05; Secondary 13C05, 13F05, 13J10
MathSciNet review: 1104398
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A module $ M$ over a ring $ R$ is said to satisfy (accr) if the ascending chain of residuals of the form $ N: B \subseteq N:{B^2} \subseteq N:{B^3} \subseteq \cdots $ terminates for every submodule $ N$ and every finitely generated ideal $ B$ of $ R$. A ring satisfies (accr) if it does as a module over itself. This class of rings and modules satisfies various properties of Noetherian rings and modules. For each of the following rings, we investigate a necessary and sufficient condition for the ring to satisfy (accr): polynomial rings, power series rings, valuation rings, and Prüfer domains. We also prove that if $ R$ is a ring satisfying (accr), then every finitely generated $ R$-module satisfies (accr).

References [Enhancements On Off] (What's this?)

  • [1] D. D. Anderson, J. Matijevic, and W. Nichols, The Krull intersection Theorem. II, Pacific J. Math. 66 (1976), 15-22. MR 0435062 (55:8024)
  • [2] M. F. Atiyah and I. G. MacDonald, Introduction to commutative algebra, Addison-Wesley, Reading, MA, 1969. MR 0242802 (39:4129)
  • [3] J. A. Beachy and W. D. Weakley, Piecewise Noetherian rings, Comm. Algebra 12 (1984), 2679-2706. MR 757787 (85k:13016)
  • [4] N. Bourbaki, Algèbre commutative, Chapters 1 and 2, Hermann, Paris, 1961. MR 0171800 (30:2027)
  • [5] -, Algèbre commutative, Chapters 3 and 4, Hermann, Paris, 1961.
  • [6] R. Gilmer, Multiplicative ideal theory, Marcel Dekker, New York, 1972. MR 0427289 (55:323)
  • [7] R. Gilmer and W. Heinzer, The Laskerian property, power series rings and Noetherian spectra, Proc. Amer. Math. Soc. 79 (1980), 13-16. MR 560575 (81e:13007)
  • [8] W. Heinzer and D. Lantz, $ N$-rings and $ ACC$ on colon ideals, J. Pure Appl. Algebra 32 (1984), 115-127. MR 741961 (85i:13007)
  • [9] W. Heinzer and J. Ohm, On the Noetherian-like rings of E. G. Evans, Proc. Amer. Math. Soc. 34 (1972), 73-74. MR 0294316 (45:3385)
  • [10] M. Larsen and P. J. McCarthy, Multiplicative theory of ideals, Academic Press, New York, 1971. MR 0414528 (54:2629)
  • [11] C. P. Lu, Modules satisfying $ ACC$ on a certain type of colons, Pacific J. Math. 131 (1988), 303-318. MR 922221 (89c:13022)
  • [12] D. G. Northcott, Lessons on rings, modules and multiplicities, Cambridge Univ. Press, 1968. MR 0231816 (38:144)
  • [13] N. Radu, Descompunerea primara in inele comutative, Lectii de Algebra III, Universitatea din Bucuresti, 1981.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13E05, 13C05, 13F05, 13J10

Retrieve articles in all journals with MSC: 13E05, 13C05, 13F05, 13J10

Additional Information

Keywords: (accr), Laskerian ring, valuation ring, Prüfer domain
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society